Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Abdominal pain, diarrhea, back pain. Taken imodiums. Meaning?

I just got home from Mexico, I have had horrible diarrhea, abdominal pain like my insides are being twisted and it's been non stop.. Today I noticed a pain in my mid right side back that takes my breath away if I move the wrong way.. Is this all normal. I've took two imodiums yesterday but the diarrhea is still here today
Asked On : Sun, 21 Apr 2013
Answers:  3 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described details, there could also be possibility of acute viral gastroenteritis.
Myalgia (muscle ache ) is an integral prodromal symptom of viral infection.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, ultrasound imaging, and serum electrolytes, renal function test.
You should take complete antibiotic therapy, antispasmodics, probiotics, antipyretics, if needed.
You should also take analgesics along with muscle relaxants.
You should maintain your hydration status by taking potassium rich liquids.
Take soft diet along with yogurt and banana.
Avoid milk and all milk related products. You should avoid Imodium as it may cause stasis of infection in your intestine.
Take care,
Dr. Mayank Bhargava
Answered: Sun, 21 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response

Welcome to HCM,

After going through your history,it seems that you have acute gastroenteritis which causes dehydration and electrolyte imbalance due to diarrhoea.

You can take Oral rehydration fluid (ORS) if there are no vomitings,otherwise go to ER or consult Physician for proper assessment and treatment.

If dehydration is severe and blood pressure is low then correction of dehydration through parenteral route that is by IV(Intra venous) fluids will be required.

Complete blood count,Kidney functions,serum electrolytes, stool Routine and microscopic will be required to guide proper therapy.

Treatment may need antibiotics, antipyretics and analgesics, probiotics.

In acute infective diarrhoea it is not prudent to take drugs like Imodium as they increase stay of infective agents in gut and may cause toxemia.

If tolerated you can take Yogurt and rice also take care of potable water.

Take care

Good Luck

Answered: Tue, 23 Apr 2013
I find this answer helpful
General Surgeon Dr. M Y Shareef's  Response
Hi ! With all probabilities, you have got a food poisoning. Go for a routine and microscopic stool test along with a culture and sensitivity report. In the meanwhile, you can start on some antibiotic and anti spasmodic on consultation with your family doctor. Imodium will not take care of your bacterial bowel infection. Your back ache may also be due to bacterial toxins, but could also be due to a coincidental muscle sprain while travelling from Mexico. If the diarrhoea is too much bothering, then you should take some rehydration therapy as well. Consult your family physician for a clinical examination if it is unrelenting. Take care.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor